Washington, 2006

Wildfire in Washington, July 24 to 31, 2006

July 24 to 31, 2006 · NWS OTX · 1 event in 1 county or zone

The Tripod Fire, centered 7 miles east-northeast of Winthrop was a lightning caused fire that burned through the month of September. Total acres burned totaled 175,184 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Tripod Fire, centered 7 miles east-northeast of Winthrop was a lightning caused fire that burned through the month of September. Total acres burned totaled 175,184 acres. Two outbuildings were destroyed by the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 24, 8:22 AM PST, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 24, 8:22 AM PST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
922 AM PDT MON JUL 24 2006

.SYNOPSIS...
TEMPERATURES WILL SLOWLY COOL OVER THE NEXT COUPLE DAYS AS HIGH
PRESSURE WEAKENS OVER THE AREA. HOWEVER TEMPERATURES WILL REMAIN
WELL ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING OVER THE NORTHERN MOUNTAINS.

&&

.DISCUSSION...UPDATED FORECAST TO REMOVE MORNING THUNDERSTORM
WORDING AS ACTIVITY HAS MOVED OUT OF NORTHEAST WASHINGTON AND
NORTHERN IDAHO THIS MORNING. SMALL THUNDERSTORM THREAT POTENTIAL
STILL REMAINS FOR THIS AFTERNOON AND EVENING UP IN THE NORTHERN
HALF OF THE FORECAST AREA.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST AT ALL TAF SITES THROUGH
18Z TUESDAY. ISOLATED THUNDER POSSIBILITY AFTER 18Z MON-03Z TUE CONFINED
MAINLY TO NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        99  66  96  64  93  61 /  10   0   0   0   0   0
COEUR DALENE  98  63  96  59  92  56 /  10  10   0   0   0   0
PULLMAN        97  57  95  57  91  56 /   0   0   0   0   0   0
LEWISTON      107  70 101  66  98  65 /   0   0   0   0   0   0
COLVILLE      104  59  99  50  96  53 /  10  10   0   0  10   0
SANDPOINT      92  60  91  54  90  57 /  10  10   0   0  10   0
KELLOGG        98  61  93  54  91  57 /  10  10   0   0   0   0
MOSES LAKE    104  67  99  63  96  63 /   0   0   0   0   0   0
WENATCHEE     104  72  97  68  93  67 /   0   0   0   0   0   0
OMAK          105  68 101  64  96  64 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 24, 2:55 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
355 AM PDT MON JUL 24 2006

IDZ001>004-026-027-WAZ031>038-041>044-251300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
355 AM PDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HOT WEATHER WILL CONTINUE FOR ONE MORE DAY AS A RIDGE REMAINS OVER
THE INLAND NORTHWEST. HIGH TEMPERATURES TODAY WILL RANGE BETWEEN
97 TO 107 ACROSS MOST VALLEY LOCATIONS...BREAKING SOME TEMPERATURE
RECORDS. IN ADDITION TO THE HEAT...THERE IS THE THREAT OF DRY
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN
MOUNTAINS. PLEASE REFER TO THE LATEST PUBLIC INFORMATION STATEMENT
(SEAPNSOTX) FOR MORE DETAILS ON THE ANTICIPATED NEAR RECORD
TEMPERATURES...OR UNDER TOP NEWS ON OUR HOME PAGE AT
WWW.WEATHER.GOV/SPOKANE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes Northern Cascades

When
July 24, 1:00 PM PST to July 31, 11:59 PM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
OTHER FEDERAL AGENCY

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524587.